Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 203, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 19, 1999, 3:33 PM CDT for Mobile County, Alabama. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 1999, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 19, 1999, 4:45 PM CDT
- In force
- 72 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:35 PM CDT | Thunderstorm Wind 50 | Semmes, AL | High winds blew several large limbs down along U. S. Highway 98 near Semmes. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 192035 RRA SVRMOB ALC097-192145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 333 PM CDT THU AUG 19 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 445 PM CDT * AT 332 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF MOBILE (DOWNTOWN) OR IN THE VICINITY OF SEMMES... MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - SEMMES BY 332 PM CDT BIG CREEK LAKE BY 425 PM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:20 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 19, 3:20 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT THU AUG 19 1999 MID TO UPPER TROF MOVING OVER THE MS VALLEY WILL BEGIN TO DIG SLIGHTLY THROUGH 36 HRS. NEAR THE SFC WEAK SFC FRONT WAS LOCATED FROM THE TN VAL TO NORTHERN TX. LATEST ETA AND AVN PROGS SHOW BEST FORCING ALOFT TO REMAIN WELL TO THE N OF THE FA THROUGH FRI NIGHT WITH MAINLY HIGH INSTABILITY AND MOISTURE REMAINING OVER THE CENTRAL GULF REGION THROUGH ABOUT 06Z SAT. AS THIS SYSTEM DIGS SLIGHTLY E OF THE MS VAL INCREASED FLOW FROM THE SE MAINLY ALONG THE COAST COULD BRING SLIGHTLY BETTER MOISTURE INLAND TO ABOUT MOB TO N OF CEW ...AIDING IN SOMEWHAT BETTER COVERAGE W/ C-BREEZE FRONT THROUGH THE EARLY EVENING HRS FRI. HEAT INDICES IN THE 110 RANGE AGAIN FOR FRI. BY SAT MORNING WEAK FRONTAL BOUNDARY WILL MOVE SOUTH OF THE COAST BRINGING DRYER SOMEWHAT MORE STABLE CONDITIONS OVER MUCH OF THE REGION THROUGH SUN. IT WILL BEGIN TO FEEL LESS HUMID BY SAT EVE CONTINUING THROUGH EARLY MON. INCREASED MOISTURE AND HUMID CONDITIONS ALONG THE COAST BY TUES. AT THIS TIME LITTLE EFFECT EXPECTED FROM THE SW GULF. OVER THE COASTAL WATERS WEAK SOUTHERLY FLOW EXPECTED THROUGH FRI EVE FOLLOWED BY WEAK NORTHERLY FLOW EARLY SAT MORNING AS FRONT MOVE OFF THE COAST. KEPT SCATTERED SHOWERS AND TS OFF THE COAST FRI NIGHT AS FRONT SHIFTS SOUTH. FCSTID=32 MOB BB 075/096 072/094 071 32232 PNS BB 078/093 076/094 074 32332 DTS BB 079/091 078/092 077 32332 GZH BU 074/096 070/094 069 32221 61A UU 072/098 071/095 069 3212- 2RO UU 072/097 070/095 069 3212-=
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:31 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 59 min |
| Aug 19, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 78 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.